Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Loss of sex life, heavy smoker, loss of interest. Advice?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Hello Doc.

My Name is XXXXXXX 27 years old married.

I am having problem with sex life. My penis is strong but I can't stay more then 40 to 60 sec in sex and I can't satisfied my wife.

For your information

I married last 5 years ago some some time. I can satisfy my wife 1 or 2 time in 6 month !!!

I don't much interset in sex but my wife have very good sex feelings. In a month I can interset 2 time in sex but my wife can sex every day if I can.

I smoke 6 to 8 cigaret in a day. I drink yearly 1 or 2 time.

I do business that call Outsourcing and I stay 12 to 14 hour in fornt of my Computer.

I love to see Action movie some love movie last I don;t interset in xxx movies.

Please advice me.

Posted Tue, 17 Apr 2012 in Erectile Dysfunction
Answered by Dr. Jasvinder Singh 23 minutes later

Thanks for posting your query.

I can understand your concern. Your symptoms are suggestive of something similar to erectile dysfunction. An erection problem is the inability to get or maintain an erection that is firm enough for a man to have intercourse. If the condition persists, the medical term is erectile dysfunction.

Causes may be psychological, smoking (which you are doing), alcohol and medical conditions like diabetes, high blood pressure, heart or thyroid conditions, poor circulation, low testosterone, depression, spinal cord and neurological causes.

Since you are able to have sex (although 1-2 times in 6 months) but have little interest in sex, so most likely it is psychological or can be due to poor libido. It can be due to poor communication with your partner, unrealistic sexual expectations which make sex a task rather than a pleasure, negative feelings about non performance, smoking and alcohol. Smoking is an important cause in your case. Talk to your partner openly about any fears or apprehensions, eat nutritious healthy food, exercise regularly and cut down on smoking and alcohol.

Engage in plenty of foreplay with your partner, talk to her often and watch some erotic movies together so that you develop an interest in having intercourse. From your symptoms, it looks more like psychological rather than a medical cause and a counseling with a sex therapist will surely benefit. Also cut down on the time you spend in front of your computer because overload of work also causes decreased libido.

If the symptoms persist then get your testosterone levels checked. Sometimes low levels of testosterone may cause poor libido and erectile dysfunction. Cardiovascular disease, hypertension, and diabetes can reduce blood flow to the body, including the genitals. Similarly conditions such as thyroid disorders and tumors of the pituitary gland (which controls most hormone production, including sex hormones) can also lower libido. In such a case, a detailed evaluation by a doctor along with investigations like EKG, cardiac stress test, blood sugar levels, thyroid profile and CT head to rule out any pituitary tumors are helpful.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you a good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor